Alert archive / Tennessee / Tornado Warnings in 2012
Tornado Warning 54, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Mar 2, 2012, 9:41 PM EST for 6 counties in Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 9:41 PM EST (02:41 UTC)
- Expired
- Mar 2, 2012, 10:15 PM EST
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Grainger County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 30 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 9:45 PM EST | TSTM WND DMG | Blaine, TN | SEVERAL TREES DOWN. |
| Mar 2, 10:05 PM EST | TORNADO | 3 S Mascot, TN | EF0 TORNADO WITH MAX WINDS OF 80 MPH. PATH LENGTH OF 2.1 MILES AND A WIDTH OF 100 YARDS. SPORADIC TREE DAMAGE AND ONE TRAILER ROLLED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 3:19 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
381 WFUS54 KMRX 030241 TORMRX TNC001-057-089-093-155-173-030315- /O.NEW.KMRX.TO.W.0054.120303T0241Z-120303T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 941 PM EST FRI MAR 2 2012 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * TORNADO WARNING FOR... ANDERSON COUNTY IN EAST TENNESSEE... GRAINGER COUNTY IN EAST TENNESSEE... JEFFERSON COUNTY IN EAST TENNESSEE... KNOX COUNTY IN EAST TENNESSEE... SEVIER COUNTY IN EAST TENNESSEE... UNION COUNTY IN EAST TENNESSEE... * UNTIL 1015 PM EST * AT 937 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES EAST OF CLINTON. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 75 MPH. * LOCATIONS IN THE WARNING INCLUDE... MAYNARDVILLE...JEFFERSON CITY...RUTLEDGE...DANDRIDGE...NEW MARKET...PAULETTE...MALONEYVILLE...KIMBERLIN HEIGHTS...MASCOT... MCMAHAN...STRAWBERRY PLAINS...LUTTRELL...KODAK...BLAINE... PIEDMONT...JOPPA AND BUFFALO SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FRIDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA. && LAT...LON 3591 8335 3588 8408 3613 8412 3635 8354 TIME...MOT...LOC 0241Z 251DEG 65KT 3608 8393 $$
1 follow-up statement
123 WWUS54 KMRX 030255 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 955 PM EST FRI MAR 2 2012 TNC001-030305- /O.CAN.KMRX.TO.W.0054.000000T0000Z-120303T0315Z/ ANDERSON TN- 955 PM EST FRI MAR 2 2012 ...THE TORNADO WARNING FOR ANDERSON COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS EXITED ANDERSON COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FRIDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA. LAT...LON 3635 8355 3591 8335 3588 8397 3619 8395 TIME...MOT...LOC 0255Z 255DEG 57KT 3603 8374 $$ TNC057-089-093-155-173-030315- /O.CON.KMRX.TO.W.0054.000000T0000Z-120303T0315Z/ UNION TN-GRAINGER TN-JEFFERSON TN-KNOX TN-SEVIER TN- 955 PM EST FRI MAR 2 2012 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EST FOR SEVIER...KNOX...JEFFERSON...GRAINGER AND UNION COUNTIES... AT 951 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MASCOT...OR 8 MILES EAST OF KNOXVILLE...MOVING EAST AT 65 MPH. LOCATIONS IN THE WARNING INCLUDE... JEFFERSON CITY...RUTLEDGE...DANDRIDGE...NEW MARKET...MCMAHAN... LUTTRELL...STRAWBERRY PLAINS...BLAINE...KODAK...JOPPA...PIEDMONT... BUFFALO SPRINGS AND BIRD CROSSING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FRIDAY EVENING FOR SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. && LAT...LON 3635 8355 3591 8335 3588 8397 3619 8395 TIME...MOT...LOC 0255Z 255DEG 57KT 3603 8374 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Mar 2, 6:56 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 2, 6:56 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
656 PM EST FRI MAR 2 2012
.AVIATION...WARM FRONT OVER NORTHEAST TENNESSEE WITH COLD FRONT NOW
MOVING INTO MIDDLE TENNESSEE. SEVERE THUNDERSTORMS WILL CONTINUE
OVER EAST TN THE NEXT FEW HOURS. STRONG WINDS...HEAVY RAIN AND HAIL
POSSIBLE AT TYS AND CHA WITH THUNDERSTORMS. WILL ALSO SEE A WIND
SHIFT FROM SOUTH TO WEST BEHIND THE FRONT LATE THIS EVENING OR BY
ABOUT 6Z...A LITTLE LATER AT TRI. WILL GO WITH PREDOMINATELY VFR
CONDITIONS UNTIL THE COLD FRONT MOVES THROUGH BUT LOWER CONDITIONS
ARE POSSIBLE WITH THE STRONGER STORMS. LOWER CEILINGS FOR A FEW
HOURS WITH FRONT AND THEN IMPROVING BY ABOUT 12Z SATURDAY.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...FLOOD WATCH UNTIL 4 AM EST /3 AM CST/ SATURDAY FOR THE FOLLOWING
ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...
BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...
EAST POLK...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...
HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...
MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...
NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...
WASHINGTON TN...WEST POLK.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...UNICOI.
VA...FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
TDHazardous weather outlook, Mar 2, 1:14 PM EST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 114 PM EST FRI MAR 2 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 114 PM EST FRI MAR 2 2012 /1214 PM CST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM FRONT LIFTED NORTHEAST THROUGH MUCH OF SOUTHEAST TENNESSEE AND MOST OF THE CUMBERLAND PLATEAU...LATE THIS MORNING AND EARLY AFTERNOON. ISOLATED TO SCATTERED STRONG TO SEVERE STORMS HAD DEVELOPED IN THE VERY WARM AND MOIST AIRMASS BEHIND THE WARM FRONT. THE THREAT OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL CONTINUE FOR THE REST OF THE AFTERNOON. LATER THIS EVENING AND OVERNIGHT...A SQUALL LINE OF STRONG TO SEVERE STORMS IS EXPECTED ALONG OR AHEAD OF THE COLD FRONT. THIS SQUALL LINE IS EXPECTED TO QUICKLY RACE EASTWARD ACROSS THE TENNESSEE RIVER VALLEY LATE THIS EVENING...BRINGING WIDESPREAD DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ACROSS THE SOUTHERN APPALACHIAN REGION. LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE AGAIN WITH THESE STORMS. WINDY CONDITIONS WILL AFFECT THE HIGHER TERRAIN AREAS...AND A FLOOD WATCH IS ALSO IN EFFECT FOR THE REGION THROUGH 4AM EST SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... COLDER AIR WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION FOR THIS WEEKEND...WITH AN UPPER LEVEL DISTURBANCE DROPPING SOUTHEASTWARD FROM THE OHIO VALLEY ON SUNDAY AND SUNDAY NIGHT. THIS SYSTEM COULD PRODUCE LIGHT SNOWFALL ACCUMULATIONS OVER SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE ON SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS STRONGLY NEEDED THIS AFTERNOON AND EVENING... AND POSSIBLY JUST BEYOND MIDNIGHT. TG
In the hours before
Local storm report, Mar 2, 8:31 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
831 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TORNADO MURPHY 35.09N 84.03W
03/02/2012 CHEROKEE NC TRAINED SPOTTER
POSSIBLE TORNADO. TORNADO SPOTTED ON REGAL RD. STRUCTURAL
DAMAGE TO A BUILDING.
&&Local storm report, Mar 2, 8:47 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
847 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ONEIDA 36.50N 84.51W
03/02/2012 E1.75 INCH SCOTT TN PUBLIC
&&Local storm report, Mar 2, 9:08 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
908 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL JONESVILLE 36.69N 83.12W
03/02/2012 E1.00 INCH LEE VA 911 CALL CENTER
&&Local storm report, Mar 2, 9:10 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TORNADO HARROGATE-SHAWANEE 36.58N 83.64W
03/02/2012 CLAIBORNE TN 911 CALL CENTER
POSSIBLE TORNADO...DISPATCH REPORTED TREES DOWN AND A FEW
HOUSES DAMAGED.
&&Local storm report, Mar 2, 9:25 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
925 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TORNADO EWING 36.63N 83.43W
03/02/2012 LEE VA BROADCAST MEDIA
POSSIBLE TORNADO IN EWING...DISPATCH REPORTING A HOME WAS
DESTROYED.
&&Local storm report, Mar 2, 9:35 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
935 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HAIL HONAKER 37.02N 81.98W
03/02/2012 E0.75 INCH RUSSELL VA EMERGENCY MNGR
1109 AM HAIL WEBER CITY 36.62N 82.56W
03/02/2012 E1.00 INCH SCOTT VA TRAINED SPOTTER
1204 PM TSTM WND DMG 1 W WHITWELL 35.20N 85.54W
03/02/2012 MARION TN EMERGENCY MNGR
RV BLOWN OVER.
1210 PM HAIL JASPER 35.06N 85.63W
03/02/2012 E1.00 INCH MARION TN PUBLIC
1212 PM HAIL JASPER 35.06N 85.63W
03/02/2012 E0.25 INCH MARION TN EMERGENCY MNGR
1240 PM TSTM WND DMG HARRISON 35.13N 85.15W
03/02/2012 HAMILTON TN EMERGENCY MNGR
NUMEROUS TREES DOWN. DOCK AND BOATS DAMAGED. NUMEROUS
HOMES WITH DAMAGE.
1240 PM TSTM WND DMG 6 NW PHILADELPHIA 35.74N 84.48W
03/02/2012 ROANE TN 911 CALL CENTER
TREES AND POWER LINES DOWN.
1250 PM TORNADO OOLTEWAH 35.06N 85.09W
03/02/2012 HAMILTON TN TRAINED SPOTTER
POSSIBLE TORNADO. TORNADO SPOTTED JUST WEST OF INTERSTATE
75 ON HUNTER RD.
1255 PM TSTM WND DMG 3 E CLEVELAND 35.18N 84.81W
03/02/2012 BRADLEY TN TRAINED SPOTTER
HOMES DAMAGED AND NUMEROUS TREES DOWN IN THE PROSPECT
COMMUNITY.
0100 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
03/02/2012 BRADLEY TN TRAINED SPOTTER
SEVERAL TREES DOWN. TRAMPOLINE IN A TREE. POWER LINES
DOWN
0105 PM TORNADO CLEVELAND 35.18N 84.87W
03/02/2012 BRADLEY TN EMERGENCY MNGR
*** 6 INJ *** EMERGENCY MANAGER REPORTS 100 HOMES DAMAGED
AND SEVERAL BUSINESSES DAMAGED
0120 PM TSTM WND DMG DRYDEN 36.78N 82.94W
03/02/2012 LEE VA 911 CALL CENTER
FEW TREES DOWN.
0130 PM TORNADO 7 WSW ETOWAH 35.30N 84.64W
03/02/2012 MCMINN TN TRAINED SPOTTER
POSSIBLE TORNADO. TORNADO SPOTTED NEAR DELANO.
0133 PM HAIL ETOWAH 35.33N 84.53W
03/02/2012 E1.00 INCH MCMINN TN TRAINED SPOTTER
0140 PM TORNADO 4 SW ETOWAH 35.29N 84.58W
03/02/2012 MCMINN TN PUBLIC
SEVERE DAMAGE TO A HOME INCLUDING WINDOWS BROKEN AND
COLLAPSED GARAGE. SEVERAL LARGE TREES AND POWER LINES
REPORTED DOWN.
0154 PM TORNADO TELLICO PLAINS 35.37N 84.30W
03/02/2012 MONROE TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN...MAJOR DAMAGE TO MOBILE
HOMES...NUMEROUS HOUSES DAMAGED.
0348 PM HAIL 3 N DUNLAP 35.42N 85.39W
03/02/2012 E0.50 INCH SEQUATCHIE TN 911 CALL CENTER
0412 PM HAIL PIKEVILLE 35.61N 85.20W
03/02/2012 E0.88 INCH BLEDSOE TN 911 CALL CENTER
0506 PM HAIL KINGSTON 35.87N 84.51W
03/02/2012 E0.25 INCH ROANE TN PUBLIC
PEA SIZED HAIL IN KINGSTON.
0524 PM HAIL OAK RIDGE 35.96N 84.30W
03/02/2012 E0.25 INCH ROANE TN PUBLIC
PEA SIZED HAIL NEAR ORNL IN OAK RIDGE.
0545 PM TORNADO DAYTON 35.49N 85.01W
03/02/2012 RHEA TN BROADCAST MEDIA
A DOUBLE-WIDE TRAILOR WAS PULLED OFF ITS FOUNDATION AND
FLIPPED.
0600 PM HAIL SOUTH PITTSBURG 35.02N 85.71W
03/02/2012 E1.00 INCH MARION TN NWS EMPLOYEE
QUARTER SIZE HAIL IN SOUTHS PITTSBURG.
0600 PM HAIL 3 SW JASPER 35.03N 85.67W
03/02/2012 E2.75 INCH MARION TN EMERGENCY MNGR
0605 PM HAIL JASPER 35.06N 85.63W
03/02/2012 E0.25 INCH MARION TN EMERGENCY MNGR
PEA SIZED HAIL IN JASPER.
0606 PM HAIL JASPER 35.06N 85.63W
03/02/2012 E1.75 INCH MARION TN TRAINED SPOTTER
SPOTTER REPORTED GOLFBALL-SIZE HAIL AT THE GRANDVIEW
MEDICAL CENTER.
0608 PM HAIL JELLICO 36.58N 84.13W
03/02/2012 E1.75 INCH CAMPBELL TN PUBLIC
GOLF BALL SIZE HAIL IN DOWNTOWN JELLICO.
0612 PM HAIL NIOTA 35.51N 84.55W
03/02/2012 E0.75 INCH MCMINN TN AMATEUR RADIO
DIME SIZE HAIL IN NIOTA.
0630 PM HAIL RED BANK 35.11N 85.29W
03/02/2012 E1.00 INCH HAMILTON TN PUBLIC
0630 PM TORNADO CHATTANOOGA 35.07N 85.26W
03/02/2012 HAMILTON TN PUBLIC
PUBLIC REPORTED A TORNADO OUTSIDE OF CHATTANOOGA ON
INTERSTATE I-24.
0631 PM HAIL CHATTANOOGA 35.07N 85.26W
03/02/2012 E1.75 INCH HAMILTON TN NWS EMPLOYEE
0636 PM HAIL CHATTANOOGA 35.07N 85.26W
03/02/2012 E2.50 INCH HAMILTON TN PUBLIC
TENNIS BALL SIZE HAIL ON HIGHWAY 27 IN CHATTANOOGA.
0643 PM HAIL 3 W OOLTEWAH 35.06N 85.14W
03/02/2012 E1.25 INCH HAMILTON TN PUBLIC
0700 PM HAIL JONESVILLE 36.69N 83.12W
03/02/2012 E1.00 INCH LEE VA 911 CALL CENTER
0718 PM HAIL PIGEON FORGE 35.79N 83.56W
03/02/2012 E0.50 INCH SEVIER TN AMATEUR RADIO
0725 PM TSTM WND DMG 8 ESE BENTON 35.13N 84.52W
03/02/2012 POLK TN 911 CALL CENTER
SEVERAL TREES DOWN.
0730 PM HAIL ONEIDA 36.50N 84.51W
03/02/2012 E1.75 INCH SCOTT TN PUBLIC
0750 PM HAIL MCDONALD 35.11N 84.98W
03/02/2012 E1.00 INCH BRADLEY TN AMATEUR RADIO
0800 PM HAIL JELLICO 36.58N 84.13W
03/02/2012 E1.75 INCH CAMPBELL TN 911 CALL CENTER
0800 PM HAIL WATERVILLE 35.11N 84.86W
03/02/2012 E1.25 INCH BRADLEY TN AMATEUR RADIO
0803 PM TORNADO MURPHY 35.09N 84.03W
03/02/2012 CHEROKEE NC TRAINED SPOTTER
POSSIBLE TORNADO. TORNADO SPOTTED ON REGAL RD. STRUCTURAL
DAMAGE TO A BUILDING.
0829 PM TORNADO HARROGATE-SHAWANEE 36.58N 83.64W
03/02/2012 CLAIBORNE TN 911 CALL CENTER
POSSIBLE TORNADO...DISPATCH REPORTED TREES DOWN AND A FEW
HOUSES DAMAGED.
0842 PM TORNADO EWING 36.63N 83.43W
03/02/2012 LEE VA BROADCAST MEDIA
POSSIBLE TORNADO IN EWING...DISPATCH REPORTING A HOME WAS
DESTROYED.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:02 PM EST | Tornado Warning | MRX | Blount, Cocke, Jefferson, Sevier | 43 min |
| Mar 2, 7:06 PM EST | Tornado Warning | MRX | Polk | 39 min |
| Mar 2, 7:10 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 50 min |
| Mar 2, 7:10 PM EST | Tornado Warning | MRX | Campbell, Scott | 50 min |
| Mar 2, 7:40 PM EST | Tornado Warning | MRX | Cocke, Sevier | 35 min |
| Mar 2, 7:48 PM EST | Tornado Warning | MRX | Campbell, Claiborne, Scott | 42 min |
| Mar 2, 7:49 PM EST | Tornado Warning | MRX | Bradley, Hamilton, Polk | 26 min |
| Mar 2, 8:07 PM EST | Tornado Warning | MRX | Bledsoe, Rhea | 38 min |
| Mar 2, 8:10 PM EST | Tornado Warning | MRX | Polk | 35 min |
| Mar 2, 8:21 PM EST | Tornado Warning | MRX | Claiborne, Hancock, Hawkins | 39 min |
| Mar 2, 8:29 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 46 min |
| Mar 2, 8:35 PM EST | Tornado Warning | MRX | Polk | 40 min |
| Mar 2, 8:38 PM EST | Tornado Warning | MRX | Loudon, Morgan, Rhea, Roane | 37 min |
| Mar 2, 8:56 PM EST | Tornado Warning | MRX | Hancock, Hawkins, Sullivan | 49 min |
| Mar 2, 9:05 PM EST | Tornado Warning | MRX | Anderson, Knox, Morgan, Roane | 40 min |
| Mar 2, 9:14 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Scott, Union | 46 min |
| Mar 2, 9:45 PM EST | Tornado Warning | MRX | Johnson, Sullivan | 60 min |
| Mar 2, 9:59 PM EST | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 22 min |
| Mar 2, 9:59 PM EST | Tornado Warning | MRX | Claiborne, Grainger, Greene, Hancock, Hawkins | 46 min |
| Mar 2, 10:05 PM EST | Tornado Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 25 min |
| Mar 2, 10:27 PM EST | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Sevier, Unicoi | 48 min |
| Mar 2, 10:44 PM EST | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 46 min |
| Mar 2, 10:57 PM EST | Severe Thunderstorm Warning | MRX | Unicoi | 33 min |
Nearby
Tornado Warnings in Tennessee, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.